MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 5° CAPTURED LEFT MEDIAL TIBIAL CUT GUIDE DO NOT IMPLANT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. 5° CAPTURED LEFT MEDIAL TIBIAL CUT GUIDE DO NOT IMPLANT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261); Mechanical Jam (2983)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: switzerland.Concomitant medical products: product id: 00590102000, product type: headless trocar drill pin 3.2 mm diameter 75 mm length, lot: 65403154.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that when fixing the relevant tibial cutting block with the pin, metal debris formed.There was no surgical delay.The surgical technique was utilized.The surgery was not completed with a second device.The metal debris did fall into the patient and staff were not sure if all of the pieces had been retrieved.No post-op imaging was taken to confirm if metal debris were retained.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Upon reassessment of the reported event, it was determined to be not reportable as no serious injury or harm to the patient was reported for this event or prior events with same or similar products.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
5° CAPTURED LEFT MEDIAL TIBIAL CUT GUIDE DO NOT IMPLANT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16310917
Report Number0001822565-2023-00309
Device Sequence Number15154275
Product Code HSX
UDI-Device Identifier00880304809086
UDI-Public(01)00880304809086(10)63735849
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K200151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42539905185
Device Lot Number63735849
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Patient SexFemale